WILLIAM E. SEAMAN, M.D.; KAMAL G. ISHAK, M.D., Ph.D.; PAUL H. PLOTZ, M.D.
Three patients with systemic lupus erythematosus were noted to have evidence of liver injury that proved to be related to aspirin therapy. In two of the patients, the initial presentation mimicked chronic active hepatitis. A liver biopsy obtained from one of the patients was also consistent with the diagnosis of chronic active hepatitis, and the biopsy from a second patient showed acute hepatocellular injury. Aspirin should be considered among causes of hepatitis, particularly in patients with lupus erythematosus.
WILLIAM E. SEAMAN, KAMAL G. ISHAK, PAUL H. PLOTZ. Aspirin-Induced Hepatotoxicity in Patients with Systemic Lupus Erythematosus. Ann Intern Med. 1974;80:1–8. doi: 10.7326/0003-4819-80-1-1
Download citation file:
Published: Ann Intern Med. 1974;80(1):1-8.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use